MAUDE Adverse Event Report: ARTHREX, INC. TENODESIS SCREW, BIOCOMPOSITE; BONE FIXATION SCREW/PLATE

ARTHREX, INC. TENODESIS SCREW, BIOCOMPOSITE; BONE FIXATION SCREW/PLATE
Model Number TENODESIS SCREW, BIOCOMPOSITE
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/02/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complaint is confirmed.One unpackaged ar-1555bc serial/batch number 14271248 was received for investigation.Visual evaluation found that the screw was cracked by the middle of the tread profile, and the hex geometry was damaged.A small protuberance was observed on the outside diameter close to the hex head hole.It is unknown the bone preparation.Per dfu-0111.C.Contraindications.Insufficient quantity or quality of bone the most likely cause of this event is device prying/leveraging during use.Per dfu-0111.Precautions.6.Bio-absorbable interference screw only: it is important to completely seat the screwdriver to prevent potential stripping of the hex and/or screw fracture during insertion or removal.
 
Event or Problem Description
It was reported that the screw broke off before insertion.There was no harm for patient, operator or third party reported.This was noticed before the surgery.No further information received.Update (b)(6)2023 nen: this event occurred during surgery.The broken pieces were retrieved from patient.There was no harm for patient, operator or third party.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.

Brand Name
TENODESIS SCREW, BIOCOMPOSITE
Common Device Name
BONE FIXATION SCREW/PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key17453766
Report Number1220246-2023-07410
Device Sequence Number12604138
Product Code HWC
UDI-Device Identifier00888867018853
UDI-Public00888867018853
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K051726
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 08/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model NumberTENODESIS SCREW, BIOCOMPOSITE
Device Catalogue NumberAR-1555BC
Device Lot Number14271248
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2023
Initial Report FDA Received Date08/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/05/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown